Q. I have microscopic hematuria. Is this curable?

Answered by
Dr. Jaydeep Tripathy
and medically reviewed by iCliniq medical review team.
Published on Feb 05, 2015 and last reviewed on: Dec 19, 2018

Hello doctor,

I am a software professional. I work in shifts from 2 PM to 11:30 PM. Recently, I got a complete health check-up done and found to have microscopic hematuria. Before this health check-up, I used to take medicines for headaches (Saridon and Headset tablets). I used to drink alcohol thrice weekly. Now sometimes I get headaches, feel dizzy, and have gastric problems like burning sensation in the stomach. I do not have any other problems like pain in the abdomen, back pain, etc. Is this a severe threat to my health or kidneys? Is this curable? What type of diet do I need to follow? Please give your valuable advice.

Dr. Jaydeep Tripathy

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

I have gone through all your reports (attachment removed to protect patient identity), and except for the microscopic hematuria, all your reports are fine and there is nothing to worry about.

Regarding the microscopic hematuria, it could be due to subclinical UTI (Urinary Tract Infection), which happens due to poor hygiene or due to inadequate drinking of water. Since you are a working professional, I presume you do not get much time to care about your diet and general things such as drinking enough water on time. Due to this, the urine keeps turning acidic and makes it a good environment for the local microbial flora to grow and cause UTI. It is not at all a threat as of now. UTI in men can be difficult to treat with because of resistance of organisms to many antibiotics. However, I suggest you try doing the following things:

  1. Make sure you drink at least 4 liters of water every day and keep yourself hydrated.
  2. I will also advise a course of tablet Co-trimoxazole (Septra-DS) twice daily for seven days.
  3. Since you have minor gastric discomfort, a course of tablet Omeprazole 20 mg once daily before breakfast for two weeks will be helpful.
  4. Repeat urine test and RFT (Renal Function Test) after two weeks and send me the reports.

Consult your specialist doctor, discuss with him or her and start taking medicines after their consent. Till then take the medicines and most importantly drink enough water. Take care.

Thank you very much doctor,

I will follow your advice and get back to you after a week.

Dr. Jaydeep Tripathy

Family Physician General Practitioner
Also Read Answers From:

Related Questions & Answers


My 7 year old daughter has repeated urine infections. How to clear it out?

Query: Hello doctor, My daughter aged 7 years has a urine infection. We have done a urine culture as well as regular analysis and found that there is an infection. She has this problem from a long time. She has a bad habit of holding her urine for a long time until she can hold it no more.  Read Full >>


Answer: Hello, Welcome to icliniq.com. From what age did she started having UTI (urinary tract infection)? How often does she get UTI? Does she have a fever now? How is the general condition? Once this episode resolves, she needs an ultrasound KUB (kidney, ureters, and bladder) with PVR (po...  Read Full

Antibiotics for urinary tract infection treatment

Query: Hi doctor, I am suffering from urinary tract infection. I get these once in every couple of years. I need to get an antibiotic to get rid of it. Please help.  Read Full >>


Dr. Raman Tanwar
Urologist

Answer: Hi, Welcome to icliniq.com. Recurrent urinary tract infections are common in post and perimenopausal women. You need to get a urine culture and routine investigation, so that culture guided antibiotics can be given. In these cases plenty of fluids and urine alkalizer syrups are also very helpful...  Read Full

Does Omeprazole 20 mg have side effects?

Query: Hello doctor,I have been suffering from symptoms of gastritis now for over a week. However, I took a capsule of Omeprazole 20 mg, and there seems to be a considerable relief, and I feel a lot better. Is it possible that one capsule can do this? Also, I have read online that Omeprazole can be associ...  Read Full >>


Dr. Prathap
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Omeprazole is a proton pump inhibitor. It will decrease the acid production in the stomach and relieve the symptoms rapidly. The worries like pneumonia or so are very very less. It is usually a safe drug. For more information consult a general medicine phys...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.